I'm glad I found this site as I will be getting off Cymbalta as soon as I possibly can. I've been on Cymbalta for about 4 years at 60mg because the doctor said it would/could help with nerve pain I was having from herniated discs in my back and neck. I've also suffered with anxiety and she thought this might be the perfect thing for both ailments. I was grasping for help so I decided to try it out.
I can't say for sure if it truly helped with my nerve pain because I was always on some form of narcotic pain medicine until I finally had surgery on my back. I continued to take 60 mg for a couple years even after surgery and in hind sight should have started to get off it then but did not. I have been able to decrease the dosage pretty easily down to 30mg over two or 3 weeks by taking 60 one day then 30 the next and repeating that until moving to 30mg. I've stayed at 30 mg now for the past year or so. My plan has always been to go to zero and now I am in a position work wise to make the jump and start tapering off given my work life balance is calm and I have moved into a new area that is less stressful.
The interesting thing that I have discovered is that I believe Cymbalta is now causing me problems while taking it and am wondering if anyone else has experienced problems while taking this poison after having been on the drug for an extended period of time? I've been racking my brain for the past year about why I'm having anxiety, feelings of not being good enough/depression concentration issues, blurry vision and a feeling like I am stuck inside my head analyzing things to death. I was even considering Buspar because I was at my whits end with these feelings and did not want to up my dosage of the poison under no uncertain terms.
Then it hit me yesterday morning like a ton of bricks. I started feeling all of the feelings/symptoms I mentioned above exactly one hour after taking Cymbalta and I thought it has to be this poison that is doing this. For the past year I have been blaming it on stress from work, general anxiety, coffee, diet, just about anything I could try and think of. All along I believe it has been this stupid drug and it's kept me trapped in my head trying to analyze what the problem is. I've been grasping at solutions and its been this stupid pill made of pellets. MY GOSH!!
I know this poison is the problem because I tried a test this morning and did not take my medicine and I have NONE of the feeling I speak of above. I do know however, that at some point today I am going to start feeling funny because I have not taken the poison because I have forgotten to take it some days and know the weird feeling I get from not taking it. I am seeing my doctor tomorrow and will be immediately getting off this thru a taper program and honestly I don't see how the feelings associated with discontinuation could compare to what I feel when I take this crap.
I don't know why some people have chosen to stop this drug but I am curious if anyone out there knows about or has felt terrible symptoms like I mention above and that is why they have decided to stop?